Alert archive / Ohio / Special Weather Statements in 2024
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 30, 2024, 11:21 PM EDT for Huron County, Seneca County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2024, 11:21 PM EDT (03:21 UTC)
- Expired
- Aug 31, 2024, 12:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.50 in
- Wind
- 50
Counties Huron County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted.
438
WWUS81 KCLE 310321
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1121 PM EDT Fri Aug 30 2024
OHZ018-019-027>030-310400-
Seneca OH-Crawford OH-Wyandot OH-Huron OH-Richland OH-Ashland OH-
1121 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT HURON...NORTHERN RICHLAND...
SOUTHERN SENECA...NORTHWESTERN ASHLAND...NORTHEASTERN WYANDOT AND
NORTHERN CRAWFORD COUNTIES THROUGH MIDNIGHT EDT...
At 1121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bloomville, or 14 miles east of Tiffin, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tiffin, Norwalk, Shelby, Willard, New London, Plymouth, Wakeman, New
Washington, Bloomville, Sycamore, Savannah, Chatfield, Greenwich,
Attica, Benton, North Fairfield, Republic, Bailey Lakes, Tiro, and
Shenandoah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cleveland.
&&
LAT...LON 4111 8330 4129 8235 4128 8234 4090 8233
4091 8326
TIME...MOT...LOC 0321Z 255DEG 36KT 4106 8291
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
GriffinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 30, 9:16 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 30, 9:16 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 916 PM EDT Fri Aug 30 2024 .SYNOPSIS... A cold front will slowly move southeast across the area tonight and Saturday before settling along the Ohio River by Sunday. A large area of high pressure will build across the region Sunday through the middle part of next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... 915 pm update... We further decreased POPs from this evening through 12z in the morning. We left in 20 to 35 percent POPs into the overnight hours with the slow moving weak cold front sliding southeastward into northern Ohio and NWPA by Saturday morning. 700 pm update... The afternoon strong to severe convection has weakened and moved off to the east of the area this evening. We still have a few isolated showers and a rouge storm or two dotting the radar this evening. The next weather feature we will be watching is a broken line of showers and storms across southern Michigan and northern Indiana this evening associated with a weak cold front that is pushing in our direction. If this line of convection holds together, we anticipate it to arrive in NWOH (around the Toledo area) around 02z to 03z. High-res models shows this broken line will continue to weaken as it moves further eastward into northern Ohio between 04z and 08z overnight. Previous discussion... Isolated to scattered thunderstorms have developed across north central and northeast Ohio this afternoon, mainly focused near a reservoir of up to 2000 j/kg of MLCAPE. Isolated damaging wind gusts cannot be ruled out through early evening with DCAPE values near 1200 j/kg, with some weak but increasing deep layer shear into the evening hours as an increasing 850mb jet sinks southward across the area. Some large hail cannot be completely ruled out with any increasing shear however damaging winds are the primary threat. Severe chances should decrease with convective overturning of the boundary layer and diurnal stabilization over the next few hours. A lull in convective coverage is expected overnight before the cold front upstream sinks southward into the area, with isolated/scattered showers and a few storms possible along/with the front late overnight into the day on Saturday. Coverage should increase a bit through the late morning into the afternoon with the front continuing to push south through the area. A few strong to severe storms again cannot be ruled out with better forcing and deep layer shear, although the timing of the front and building instability may favor the best chances for severe thunderstorms just south and east of the forecast area. The current SPC Day 2 severe weather outlook has a marginal risk clipping the southeast portion of the forecast area, with a slight risk centered east of the forecast area touching Mahoning county. Once the front pushes south of the area late Saturday/Saturday night, mainly dry conditions expected across the area. Lows tonight will be in the mid 60s to low 70s. Highs Saturday will be cooler in the low to mid 80s. Lows Saturday night will be in the upper 50s to low 60s. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... An upper trough with a reinforcing cold front will move through the Great Lakes region on Sunday. These features will support a low end rain chance as there will be plenty of lift across the region but probably not enough moisture to present a widespread rain threat, but just likely some clouds across the region. Canadian high pressure will build into the area behind the front and conditions should be generally stable with cold air advection across the region. There could be just enough moisture and lake induced instability with the colder air across the region to allow for some lake clouds on Monday, but rain chances are looking generally low. Areas may squeak out some low 80s on Sunday before the reinforcing cold front moves through the region. Temperatures will dive to well below normal for Monday with highs in the 70s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... High pressure will be in control of the region for much of the week and allow for a long period of dry weather. Temperatures on Tuesday will remain below normal in the 70s. The surface high will shift east for Wednesday and return flow across the region will allow for temperatures to increase back toward normal in the 80s for Wednesday and Thursday. The next upper level trough will enter the region on Friday for the weekend and bring the next chance of showers and thunderstorms to the area. Given slight timing differences will only introduce some low PoPs at this time. && .AVIATION /00Z Saturday THROUGH Wednesday/... Generally VFR conditions are expected for the next 24 hours. The convection from earlier this afternoon has weakened and moved out of the area this evening. We will be watching a weak cold front moving in from southern Michigan and northern Indiana late this evening and overnight. This cold front could bring a broken line of showers and isolated storms across NWOH and NEOH between 03z and 09z overnight. We have mentioned this potential as VCTS in the TAFs for 3 or 4 hours at specific TAF sites. There is quite a bit of uncertainty if any of this convection will survive or impact any of our TAF sites overnight. Otherwise, the next round of potential convection will start to flare up late Saturday morning and midday. This convection will shift southeastward with the cold front on Saturday between 15z and 20z. Winds will be from the south and southwest tonight 5 to 10 knots becoming westerly 5 to 10 knots behind the weak frontal passage going into Saturday. Outlook...VFR expected through the middle of next week. && .MARINE... Winds across Lake Erie are east to northeast on the north side of a warm front. These will continue over the next several hours until a cold front approaches the lake tonight. The cold front will cross the lake overnight into Saturday and allow for winds to shift to the west. There will be a window of backing flow on Saturday with southwest winds returning and strengthening with the pressure gradient. A secondary cold front will cross the lake on Sunday ahead of a high pressure system and winds will veer to the northwest then north. There will be some stronger onshore flow with this frontal passage and there could be the need for a brief Small Craft headline. High pressure will be in control across the region for much of next week with northerly flow on Monday and then backing to offshore flow on Tuesday and Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. NY...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt/Griffin SHORT TERM...Kennedy/Sefcovic LONG TERM...Kennedy/Sefcovic AVIATION...Griffin MARINE...Kennedy/Sefcovic
Hazardous weather outlook, Aug 30, 3:13 AM EDT, 20 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 313 AM EDT Fri Aug 30 2024 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-310715- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 313 AM EDT Fri Aug 30 2024 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Scattered thunderstorms are possible this afternoon through tonight with the primary threat being damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 30, 6:02 PM EDT, 5 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
602 PM EDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM Tstm Wnd Dmg Cortland 41.33N 80.72W
08/30/2024 Trumbull OH 911 Call Center
Tree fell and took down a power line. The
road is closed in the area. Time estimated
from radar.
&&
GaruckasLocal storm report, Aug 30, 6:07 PM EDT, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
607 PM EDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Tstm Wnd Dmg 3 WSW Cortland 41.31N 80.77W
08/30/2024 Trumbull OH 911 Call Center
Tree fell and took down a power line in
Bezetta Township closing the road. Time
estimated from radar.
&&
GaruckasLocal storm report, Aug 30, 6:12 PM EDT, 5 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
612 PM EDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Dmg 1 SSW Niles 41.17N 80.76W
08/30/2024 Trumbull OH 911 Call Center
Tree down blocking a road in Weathersfield
Township. Time estimated from radar.
&&
GaruckasLocal storm report, Aug 30, 6:36 PM EDT, 4 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
636 PM EDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM Tstm Wnd Dmg 1 N Hubbard 41.17N 80.57W
08/30/2024 Trumbull OH 911 Call Center
A power line was downed and on fire in
Hubbard Township. Time estimated from radar.
&&
GaruckasSpecial weather statement, Aug 30, 7:21 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Cleveland OH
721 PM EDT Fri Aug 30 2024
PAZ003-302345-
Crawford PA-
721 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CRAWFORD COUNTY
THROUGH 745 PM EDT...
At 721 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enterprise, or 13 miles north of Oil City, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Titusville and Hydetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4162 7975 4163 7974 4173 7962 4172 7961
4162 7961
TIME...MOT...LOC 2321Z 230DEG 19KT 4161 7963
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JaszkaSpecial weather statement, Aug 30, 11:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1121 PM EDT Fri Aug 30 2024
OHZ018-019-027>030-310400-
Seneca OH-Crawford OH-Wyandot OH-Huron OH-Richland OH-Ashland OH-
1121 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT HURON...NORTHERN RICHLAND...
SOUTHERN SENECA...NORTHWESTERN ASHLAND...NORTHEASTERN WYANDOT AND
NORTHERN CRAWFORD COUNTIES THROUGH MIDNIGHT EDT...
At 1121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bloomville, or 14 miles east of Tiffin, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tiffin, Norwalk, Shelby, Willard, New London, Plymouth, Wakeman, New
Washington, Bloomville, Sycamore, Savannah, Chatfield, Greenwich,
Attica, Benton, North Fairfield, Republic, Bailey Lakes, Tiro, and
Shenandoah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cleveland.
&&
LAT...LON 4111 8330 4129 8235 4128 8234 4090 8233
4091 8326
TIME...MOT...LOC 0321Z 255DEG 36KT 4106 8291
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GriffinThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 12:04 AM EDT | Special Weather Statement | CLE | Huron, Medina | 41 min |
| Aug 31, 12:10 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Huron, Lorain, Medina | 32 min |
| Aug 31, 12:50 AM EDT | Special Weather Statement | CLE | Hancock | 40 min |
| Aug 31, 1:42 AM EDT | Special Weather Statement | CLE | Seneca | 33 min |
| Aug 31, 1:45 AM EDT | Special Weather Statement | CLE | Sandusky, Wood | 30 min |
| Aug 31, 1:59 AM EDT | Special Weather Statement | CLE | Seneca | 31 min |
| Aug 31, 2:13 AM EDT | Special Weather Statement | CLE | Sandusky | 47 min |
| Aug 31, 2:15 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 45 min |
| Aug 31, 2:31 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 29 min |
| Aug 31, 2:37 AM EDT | Special Marine Warning | CLE | 53 min | |
| Aug 31, 2:54 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 18 min |
| Aug 31, 3:25 AM EDT | Special Marine Warning | CLE | 95 min | |
| Aug 31, 4:54 AM EDT | Special Marine Warning | CLE | 36 min | |
| Aug 31, 5:09 AM EDT | Special Marine Warning | CLE | 66 min | |
| Aug 31, 3:47 PM EDT | Small Craft Advisory | CLE | 40 hr | |
| Aug 31, 3:50 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 40 hr |
Nearby
Special Weather Statements in Ohio, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.